Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 20, 2019, 9:03 PM MDT for Prowers County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2019, 9:03 PM MDT (03:03 UTC)
- Expired
- Apr 20, 2019, 9:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 161 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3897 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949
WUUS55 KPUB 210303
SVRPUB
COC099-210330-
/O.NEW.KPUB.SV.W.0002.190421T0303Z-190421T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
903 PM MDT SAT APR 20 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Prowers County in southeastern Colorado...
* Until 930 PM MDT.
* At 902 PM MDT, a severe thunderstorm was located 8 miles southeast
of Lamar, moving northeast at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...weather sensor at the Lamar airport.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lamar, Holly, Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3771 10262 3817 10268 3823 10257 3825 10208
3781 10208
TIME...MOT...LOC 0302Z 239DEG 25KT 3800 10251
HAIL...<.75IN
WIND...70MPH
$$
Hodanish2 follow-up statements
919
WWUS55 KPUB 210315
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
915 PM MDT SAT APR 20 2019
COC099-210330-
/O.CON.KPUB.SV.W.0002.000000T0000Z-190421T0330Z/
Prowers CO-
915 PM MDT SAT APR 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR CENTRAL PROWERS COUNTY...
At 913 PM MDT, a severe thunderstorm was located near Granada, or 10
miles east of Lamar, moving northeast at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Prowers county communications reported winds of 70 mph in
Lamar area at 9:02 pm.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Holly, Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3776 10243 3814 10257 3823 10257 3825 10208
3781 10208
TIME...MOT...LOC 0313Z 239DEG 25KT 3804 10242
HAIL...<.75IN
WIND...70MPH
$$
Hodanish248
WWUS55 KPUB 210330
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
930 PM MDT SAT APR 20 2019
COC099-210337-
/O.EXP.KPUB.SV.W.0002.000000T0000Z-190421T0330Z/
Prowers CO-
930 PM MDT SAT APR 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PROWERS COUNTY WILL
EXPIRE AT 930 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and was moving into Kansas. Therefore, the warning will be
allowed to expire. However gusty winds of 40 to 50 mph will still be
possible across the northeastern sections of Prowers county through
9:45 pm.
LAT...LON 3776 10243 3814 10257 3823 10257 3825 10208
3781 10208
TIME...MOT...LOC 0327Z 239DEG 25KT 3808 10234
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:19 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 20, 6:19 PM MDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 619 PM MDT Sat Apr 20 2019 .UPDATE... Issued at 619 PM MDT Sat Apr 20 2019 Updated the forecast and issued an SPS for high based showers across the San Luis Valley, with web cams in ALS supporting the "virga bombs" along with the 59 mph gust and blowing dust at the Alamosa Airport. && .SHORT TERM...(This evening through Sunday) Issued at 250 PM MDT Sat Apr 20 2019 Currently...a quick moving upper level disturbance is moving out of Utah and into Colorado late this afternoon. Clouds have increased with this upper level disturbance based on satellite imagery. Radar indicates a few light echoes showing up over the mountain areas so far. Temperatures are quite warm with mid 70s to mid 80s across the lower elevations. Winds have been increasing this afternoon as westerlies push out into the I-25 corridor. Gusts to near 30 mph will remain possible into this evening. Through Tonight...the upper level disturbance will quickly move northeast across Colorado and into Nebraska tonight. Expect isolated to scattered showers and thunderstorms to develop over the mountains through this evening. A few may become strong with outflow winds to near 45 mph and lightning being the primary threats. Snow levels will remain high, generally above 10 kft where a couple of inches of snow may be possible by morning. Otherwise, expect dry conditions by midnight to prevail across the region into Sunday morning. Overnight lows will be mild with 40s to lower 50s expected. Sunday...a secondary upper level disturbance is forecast to eject northeastward out of the Desert Southwest by the afternoon hours. Models in good agreement with generally dry conditions early before showers and thunderstorms develop in the afternoon. Expect initial shower and thunderstorm development by mid to late morning over the mountains, spreading northeast into the Palmer Divide by mid afternoon. The primary focus over the Palmer Divide will be a surface boundary which is forecast to stall during the afternoon hours, before making a push south into our northern plains zones during the late afternoon and evening. The potential exists for one or two of these storms to become strong along the frontal boundary. Hail, up to one inch in diameter, along with outflow winds approaching 60 mph, lightning and locally heavy rainfall may be possible with stronger storms. Straight line hodographs will likely favor left splits with stronger storms as they move across the plains. Temperatures will remain warm with 70s across the region. Snow will remain possible over the mountains, but generally above 10 kft. A few inches may be possible, especially given the convective nature of the storms. Right now, it looks like there will not be enough to warrant winter weather highlights at this time. But caution is still advised for travelers over high mountain passes. Mozley .LONG TERM...(Sunday night through Saturday) Issued at 250 PM MDT Sat Apr 20 2019 Cold front drops through the plains Sunday night, with shallow upslope flow and low clouds filling in behind the boundary along and east of the mountains into Mon morning. Best forcing for precip overnight is from the Palmer Divide into nern CO, though with instability decreasing rapidly across the region, any showers/isolated thunderstorms Sun evening will fade to just some sprinkles or drizzle over/near the ern mountains by early Mon. Upper low then slowly moves eastward across AZ into wrn NM Mon/Tue, while cool/stable air mass persists across the ern plains. Upslope flow deepens slightly during the day Mon, which should keep clouds in place over the plains and will provide some added upward motion to convection over the mountains in the afternoon and evening. Should be just enough instability over the higher terrain for at least isolated thunderstorms in the afternoon, as model CAPES rise into the 200-400 J/KG range. Snow levels look rather high through the day, generally above 10000 feet. Precip chances will fall off quickly away from the mountains, with best chance for rainfall at lower elevations into Mon night along the NM border where upward motion is slightly stronger closer to the upper low. Similar conditions in place across the area again on Tue, with convection over the mountains in the afternoon drifting across lower elevations and weakening late in the day. Better moisture and lift again will be found along the NM border back into the ern San Juans, as upper low slowly sinks sewd along the AZ/NM border. Given clouds and precip, max temps Mon/Tue will run cooler than average across much of the region. Overnight lows in the mountains and high valleys will still fall below freezing through the period, with some patchy frost possible along the I-25 corridor Wed morning if clouds can clear. A gradual return to warmer/drier weather then develops from Wed into next weekend as upper level low finally begins to push eastward across TX. Still enough residual moisture in place for mainly isolated afternoon convection over the mountains Wed/Thu before precip chances decrease toward the end of the week in response to strengthening wly flow. As heights build, max temps will begin to respond, with readings rising back to well above average levels by Fri/Sat. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 250 PM MDT Sat Apr 20 2019 VFR conditions through much of the next 24 hours at all three terminals. A few showers may be possible through this evening across the mountain areas but do not look to hit any of the terminals at this time. Southwesterly winds gusting 25 to 30 kts will be possible into this evening, especially at KALS and KCOS. Expect more widespread shower and thunderstorm activity across the region on Sunday afternoon. KCOS and KALS will likely see the highest probability of seeing a thunderstorm. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Apr 20, 12:03 PM MDT, 9 hours before
Hazardous Weather Outlook National Weather Service Pueblo CO 1203 PM MDT Sat Apr 20 2019 COZ058>089-093>099-211815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1203 PM MDT Sat Apr 20 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated showers and thunderstorms will be possible across the mountains today. A few of these may drift off into the adjacent plains through this evening though these will quickly diminish in strength as they move off the mountains. The main threat with thunderstorms across the mountains today will be lightning and locally gusty winds up to 45 mph. Across the plains, high based showers will produce local wind gusts up to 45 mph but little to no rainfall. Snow levels will remain above 11000 feet today with local accumulations of up to an inch possible across the higher peaks along the Continental Divide. Dry humidity values along with breezy to windy conditions this afternoon will result in an elevated fire danger today. Fine vegetation entering greenup should limit the potential for extreme fire behavior. However pockets of dry fuels may still carry fire and caution is still advised to avoid fire starts this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow, heavy at times, is expected over the mountains above 10,000 feet Sunday through Wednesday, generally during the afternoon hours. Isolated thunderstorms, some severe, are possible over the eastern plains on Sunday evening. The main risk will be winds up to 60 mph under the strongest storms. There is a smaller chance for severe criteria hail, but the chance exists, otherwise lightning and brief moderate to heavy rains are expected. Daily thunderstorms are possible Wednesday through Friday mainly over the mountains. An isolated storm may make it over the eastern plains or over the San Luis Valley during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the mountains along the Continental Divide this afternoon and tonight. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the mountains along the Continental Divide this afternoon and tonight. 88/88
In the hours before
Special weather statement, Apr 20, 6:05 PM MDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Pueblo Co 605 PM MDT Sat Apr 20 2019 COZ069>071-210215- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 605 PM MDT Sat Apr 20 2019 High based showers moving across the San Luis Valley late this afternoon will produce gusty winds of 30 to 60 mph but little to no rainfall. These strong gusty winds could also produce a period of reduced visibility in blowing dust. Showers will diminish and end with loss of solar heating associated with the setting sun.
Local storm report, Apr 20, 6:12 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM NON-TSTM WND GST 2 S ALAMOSA 37.43N 105.87W
04/20/2019 M59 MPH ALAMOSA CO ASOS
ASOS STATION KALS ALAMOSA AIRPORT. WIND
GUSTS LIKELY ASSOCIATED WITH VIRGA.
&&Special weather statement, Apr 20, 6:56 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
656 PM MDT SAT APR 20 2019
COZ061>063-072-073-076-077-210130-
Western/Central Fremont County Below 8500 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
656 PM MDT SAT APR 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...
NORTHWESTERN FREMONT AND NORTHEASTERN SAGUACHE COUNTIES UNTIL 730 PM
MDT...
At 655 PM MDT, Doppler radar was tracking a high based storm over
Salida, or 18 miles northwest of Hayden Pass Burn Scar, moving
northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Salida, Poncha Springs, Swissvale and Howard.
LAT...LON 3869 10583 3854 10567 3835 10597 3852 10616
3870 10595 3869 10594
TIME...MOT...LOC 0055Z 229DEG 12KT 3852 10598
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 6:56 PM MDT | Special Weather Statement | PUB | Chaffee | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.